Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Severe hair loss, have recovered from typhoid few months ago. What could be the root cause?

hi i am 22 years old female. few months ago i had typhoid and now i think cause of typhoid my hair is falling a lot. that time everything was good but don t know after 2 months all of sudden what happened and i started loosing my hair. i tried everything for taking care of it but then also my hair fall is not stopping. what can be the exact reason ?
Asked On : Fri, 21 Dec 2012
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
hi..thanks for the query!
You seem to have something called Telogen effluvium which is a form of nonscarring alopecia characterized by diffuse hair shedding, often with an acute onset. A chronic form with a more insidious onset and a longer duration also exists. Telogen effluvium is caused by a metabolic or hormonal stress or by medications.It as common after illness like typhoid as you mention.
My suggestion to you would be to do a few blood tests and an USG of the pelvis to ascertain the cause before you treat any of the symptoms.
Hair Loss is a condition where multiple causes ,deficiencies exist and without doing a complete work up ,it it unwise to start any random medication.As, by doing this, a lot of valuable time(& hair) is lost and a much more amount of time will be lost to regain them.Meanwhile, you can start taking Biotin(5mg) tablets and iron& calcium supplementation for yourself.
Hope this helps..take care!
Answered: Tue, 29 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor